# SDR FQAR20160523022

- Difficulty date: May 23, 2016
- Submitted: May 26, 2016
- Operation: General aviation
- Aircraft: N316PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496125
- Aircraft time: 6,756 hours
- Engine: Lyc O360A1H6
- Propeller: Hartzl HCC2YR2
- System (JASC): 3297 · Landing Gear System Wiring
- Part: Downlock Switch
- Part number: 89291003
- Condition: Separated
- Location: Mlg
- Part time: 45 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE PERFORMING A GEAR FUNCTIONAL TEST, NOTED THAT THE RT GEAR DOWNLOCK SWITCH FAILED TO ACTIVATE THE GEAR PUMP WHEN THE DOWNLOCK WAS UNSEATED. CLOSE INSPECTION REVEALED 2 BROKEN WIRES AT THE SWITCH BODY;  THE SWITCH HAD BEEN IN SERVICE 2 WEEKS AND HAD ACCRUED 45 HOURS. THE PN 89291-003, SWITCH IS REVISION M, INCORPORATING LONGER SHRINK WRAP ON THE HARNESS TO PREVENT FATIGUE FAILURE OF THE WIRES. MFG HAS SINCE REVISED THE PART DESIGN TO REV N BECAUSE THEY DISCOVERED THE REV M SHRINK WRAP LENGTH WAS STILL NOT ADEQUATE TO PREVENT THE FATIGUING OF THE WIRES.
